• Anastrozole (Arimidex)

    Asked by pooles57 on Thursday, March 13, 2014

    Anastrozole (Arimidex)

    Has anyone had experience taking this drug post-chemo?

    8 Answers from the Community

    8 answers
    • Carlalorraine's Avatar
      Carlalorraine

      Hi. I have been on Anastrozole for about 6 months. I am feeling very tired these days. But I am still on Herceptin every 3 weeks....so don't know which one is making me feel this way. Or maybe I am just tired of this whole business....Surgery, Radiation and all these drugs in the last year. Yuck! I feel done in.

      over 7 years ago
    • ld_105's Avatar
      ld_105

      Yes, for 3 months but switched from femara. Ankles swollen, joint pain, fatigue.

      over 7 years ago
    • lilymadeline's Avatar
      lilymadeline

      I have been on Arimidex for years, and during chemo as well. It can make you a little tired, and at first I felt like I was 100 years old....my joints were so creaky in the morning when I woke up that I could literally barely walk! I also got hot flashes and cold night sweats, ugh!
      Those were the only side effects that I got.
      For the arthritis-I take a couple of Aleve every day and that has helped tremendously with the arthritis symptoms! Seriously! And also to beat the arthritis symptoms you must exercise every day, it will make you feel better as well. All cancer support communities have free exercise classes, so if there is one near you I would take advantage of that. When I wake up every morning which is when the arthritis is the worse, I force myself to stretch and I do about 30 minutes of exercises, that gets my body moving and helps me the entire day. I also walk or hike every afternoon and dance a little as well. Exercise also helps with fatigue by the way. Honestly the arthritis symptoms are really a pain but you can push yourself through them....I have forced myself to anyway and it has paid off. And don't forget the Aleve!
      For the hot flashes and night sweats- Black Cohosh works just great for most women, but talk to your oncologist about it before you buy any because not all breast cancer patients can take it. Besides that the prescription antidepressant Effexor works even better for the menopause symptoms, but it does cause weight gain. Also if you take that drug you must start out on a low dosage and slowly work your way up to whatever dosage works for you, you will probably only need it for about 2 to 4 months as well, and when you go off of it the dosage must be slowly decreased over a week or more. That is one drug that you can not just stop cold turkey because you will go into terrible with drawls from it.
      BTW- I'm repeating myself but for most patients the hot flashes and night sweats usually only last for the first 2 or 4 months that they are on Arimidex, after that they just go away on their own.
      For the fatigue- That is the hardest SE for me to deal with but I am also on chemotherapy. I take vitamin B's in the morning and the exercise helps with the fatigue as well. If you need a prescription drug you might try Ritalin because that usually works very well for fatigue.
      Good luck and god bless! xoxoxo

      over 7 years ago
    • Vettelvr's Avatar
      Vettelvr

      Good morning,
      I started Anastrozole in May of 2011 after my last radiation, and having my port taken out. It has been difficult, started out with lots of hot flashes which lasted until this past winter. But they did decrease in intensity the longer I was on it. I took Vitamin E to help with those. My biggest side affect was the joint pain and some swelling. The mornings are the worse. My knees, ankles and hands seem affected more than other joints. I started taking Glucosamine Chondroidin, and it really seems to help. My joints still bother me, but much less than before. It does take several weeks before the benefits really kick in, but it is worth taking. I hope this information helps. Good luck!!

      over 7 years ago
    • dls1007's Avatar
      dls1007

      I was on Arimidex for a few years and the only problem I really has was being tired and achy joints. Other then that it was a piece of cake but I'm sure it can affect different people in different ways.

      over 7 years ago
    • joyuss59's Avatar
      joyuss59

      I was on Arimidex for a year and then Exerdame for 1 month both made my bones hurt so bad I could hardly walk , but they took me off due to liver enzymes rising to high ! I am now taking tamoxifen on it about 3 months ! and doing ok ! they all have made me gain a lot of weight , and I don't agree about all cancer support communities having exercise programs because they do not have one here where I live ! I have asked many times and they say no !

      just be sure and talk to your onco DR. if the meds are to bad , they can change them up and find one that will not be as bad for you

      over 7 years ago
    • cllinda's Avatar
      cllinda

      I am on this drug since June and really haven't had a problem with it.

      over 7 years ago
    • Junie's Avatar
      Junie

      Does anyone have nausea due to Arimidex?

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.